Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2005, 6:01 PM CST for Lee County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 6:01 PM CST (00:01 UTC)
- Expired
- Mar 19, 2005, 6:45 PM CST
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lee County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 1:40 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 200001
SVREWX
TXC287-200045-
/O.NEW.KEWX.SV.W.0036.050320T0001Z-050320T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LEE
* UNTIL 645 PM CST
* AT 559 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF GIDDINGS...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE FEDOR...LEXINGTON...DIME BOX
AND TANGLEWOOD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3047 9714 3042 9731 3028 9709 3006 9702
3019 9678 3029 9671 3054 9697
$$1 follow-up statement
000
WWUS54 KEWX 200035
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CST SAT MAR 19 2005
TXC287-200045-
/O.CON.KEWX.SV.W.0036.000000T0000Z-050320T0045Z/
LEE TX-
633 PM CST SAT MAR 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CST FOR LEE
COUNTY...
AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE INTENSE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL OVER EXTREME EASTERN LEE COUNTY NEAR DIME BOX MOVING NORTHEAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE GIDDINGS...FEDOR...LEXINGTON
AND TANGLEWOOD.
LAT...LON 3047 9714 3042 9731 3028 9709 3006 9702
3019 9678 3029 9671 3054 9697
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:25 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 19, 3:25 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST SAT MAR 19 2005 .DISCUSSION... STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING INTO WEST TEXAS. ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING WHERE THE FRONTAL BOUNDARY WILL BE. THIS WILL LIKELY RESULT IN A MORE ORGANIZED MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER S/W TROF BY MIDNIGHT. STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER THE NE COUNTIES. THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT. OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE NORTHEAST COUNTIES. A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 77 60 79 / 60 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 51 81 57 79 / 60 10 10 10 DEL RIO INTL AIRPORT 56 86 57 84 / 10 10 10 0 SAN ANTONIO INTL AIRPORT 57 80 60 81 / 50 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA THRU 06Z. && 01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SAT MAR 19 2005 TXZ171>173-183>194-202>209-217>225-228-201100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 19, 3:39 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL GRANITE SHOALS 30.59N 98.38W
03/19/2005 0.25 INCH BURNET TX LAW ENFORCEMENT
&&
WPREWXLocal storm report, Mar 19, 3:40 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL SPICEWOOD 30.48N 98.17W
03/19/2005 0.25 INCH BURNET TX LAW ENFORCEMENT
&&
WPREWXLocal storm report, Mar 19, 3:48 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL SPICEWOOD 30.48N 98.17W
03/19/2005 0.88 INCH BURNET TX CO-OP OBSERVER
&&
WPREWXLocal storm report, Mar 19, 4:37 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LIBERTY HILL 30.67N 97.92W
03/19/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
DIME SIZE HAIL AT SEWARD JUNCTION.
&&
DCLocal storm report, Mar 19, 5:09 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 8 SSE AUSTIN 30.20N 97.70W
03/19/2005 0.88 INCH TRAVIS TX CO-OP OBSERVER
0455 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 1.75 INCH TRAVIS TX PUBLIC
I35 AND WILLIAM CANNON.
0500 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 1.00 INCH TRAVIS TX OFFICIAL NWS OBS
AUSTIN BERGSTROM WEATHER OBSERVER.
&&
DCLocal storm report, Mar 19, 5:21 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GEORGETOWN 30.65N 97.69W
03/19/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
DIME SIZE HAIL IN EAST GEORGETOWN NEAR GEORGIAN DR AND
1460. HIGH WINDS.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:01 PM CST | Severe Thunderstorm Warning | EWX | Wilson | 59 min |
| Mar 19, 7:06 PM CST | Severe Thunderstorm Warning | EWX | Bexar | 54 min |
| Mar 19, 7:27 PM CST | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Mar 19, 7:37 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 53 min |
| Mar 19, 7:41 PM CST | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Mar 19, 7:52 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
| Mar 19, 8:28 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 62 min |
| Mar 19, 8:45 PM CST | Severe Thunderstorm Warning | EWX | DeWitt | 60 min |
| Mar 19, 9:31 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.